|Kaletra once a day
Jan 4, 2006
Hi, I just had a really bad experience with sustiva, after going from one symptom to another me and my doctor decided to switch to something else. He is suggesting rayataz, but I feel more confortable with kaletra as I know people taking it for a good time with no major side effects. I've been on combivir for six months in year 2000 and six months combivir + viracept on 2003 (pregnancies) and only now have a CD4 of 208 and started sustiva + truvada two weeks ago (just stopped yesterday night). Do you think it's safe to do kaletra (4 pills once a day) + truvada?
| Response from Dr. Young
Thanks for your post.
Sorry to hear about your Sustiva tribulations. A switch to lopinavir/ritonavir (Kaletra) tablets (4 per day) should be fine-- certainly well studied with Truvada (there's no current clinical trials data for atazanavir (Reyataz) with tenofovir/FTC (Truvada)). Once-daily dosing may cause slightly higher rates of diarrhea than twice-daily lopinavir/ritonavir. But, since you tolerated 6 months of nelfinavir (Viracept), you shouldn't have any significant risk of intolerance.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- Can You Catch Hepatitis From Oral Sex?
- Home Remedies For Vaginal Discharge
- Incurable Sexually Transmitted Diseases
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.